Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 48, NWS Salt Lake City, UT

September 14, 2006

NWS Salt Lake City, UT issued this red flag warning at Sep 14, 2006, 4:16 AM MDT. It took effect at Sep 14, 2006, 8:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 14, 2006, 4:16 AM MDT (10:16 UTC)
In effect from
Sep 14, 2006, 8:00 AM MDT
Expired
Sep 14, 2006, 6:20 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 141016
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
416 AM MDT THU SEP 14 2006

UTZ435-437-439-141130-
/O.CAN.KSLC.FW.A.0029.060914T1200Z-060915T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
416 AM MDT THU SEP 14 2006

...FIRE WEATHER WATCH IS CANCELLED FOR SOUTHWEST UTAH. THIS WATCH
HAD INCLUDED FIRE WEATHER ZONES 435...437 AND 439...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
FIRE WEATHER WATCH FOR SOUTHWEST UTAH. THIS WATCH HAD INCLUDED
FIRE WEATHER ZONES 435...437 AND 439.

STRONG SOUTH TO SOUTHWEST WINDS WILL STILL DEVELOP OVER SOUTHWEST
UTAH TODAY AHEAD OF AN APPROACHING COLD FRONT.
HOWEVER...INCREASING MOISTURE WILL KEEP RELATIVE HUMIDITIES ABOVE
15 PERCENT.

$$

UTZ420-423-434-141830-
/O.UPG.KSLC.FW.A.0029.060914T1200Z-060915T0400Z/
/O.NEW.KSLC.FW.W.0048.060914T1600Z-060915T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WEST CENTRAL DESERTS AND MOUNTAINS-
416 AM MDT THU SEP 14 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WEST
CENTRAL AND NORTHWEST UTAH. THIS WARNING INCLUDES FIRE WEATHER
ZONES 420...423 AND 434...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR STRONG SOUTH TO SOUTHWEST WINDS AND LOW RELATIVE
HUMIDITY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING. THIS INCLUDES FIRE WEATHER ZONES 420...423 AND 434.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

STRONG SOUTH WINDS OF 20-25 MPH WITH GUSTS 30-40 MPH WILL DEVELOP
LATE THIS MORNING AHEAD OF AN APPROACHING COLD FRONT. THESE WINDS
WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO PRODUCE
HAZARDOUS FIRE WEATHER CONDITIONS. 

ALTHOUGH STRONG WINDS WILL PERSIST THROUGH THE EVENING
HOURS...INCREASING HUMIDITIES AND POSSIBLE WETTING RAIN WILL
MODERATE THE FIRE WEATHER THREAT THIS EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ426-141830-
/O.NEW.KSLC.FW.W.0048.060914T1400Z-060915T0300Z/
WASATCH MOUNTAINS NORTH OF I80-
416 AM MDT THU SEP 14 2006

...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
EXTREME NORTHERN UTAH MOUNTAINS. THIS WARNING INCLUDES FIRE
WEATHER ZONE 426...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR STRONG SOUTH TO SOUTHWEST WINDS AND LOW RELATIVE
HUMIDITY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MDT
THIS EVENING. THIS INCLUDES FIRE WEATHER ZONE 426.

STRONG SOUTH TO SOUTHWEST WINDS OF 15-20 MPH WITH GUSTS 25-35 MPH
WILL DEVELOP THIS MORNING AHEAD OF AN APPROACHING COLD FRONT.
THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT
TO PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS.

ALTHOUGH STRONG WINDS WILL PERSIST THROUGH THE EVENING
HOURS...INCREASING HUMIDITIES AND POSSIBLE WETTING RAIN WILL
MODERATE THE FIRE WEATHER THREAT THIS EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
3 follow-up statements
000
WWUS85 KSLC 141814
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1214 PM MDT THU SEP 14 2006

UTZ420-423-434-150215-
/O.CON.KSLC.FW.W.0048.000000T0000Z-060915T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WEST CENTRAL DESERTS AND MOUNTAINS-
1214 PM MDT THU SEP 14 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL 
AND NORTHWEST UTAH.  THIS WARNING INCLUDES FIRE WEATHER ZONES 
420...423 AND 434...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

BREEZY SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH WILL
CONTINUE THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD
FRONT. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15
PERCENT TO PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS.

ALTHOUGH THE STRONG WINDS WILL PERSIST THROUGH THE EVENING
HOURS... INCREASING HUMIDITIES AND SCATTERED WETTING RAINS WILL
MODERATE THE FIRE WEATHER THREAT THIS EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ426-150215-
/O.CON.KSLC.FW.W.0048.000000T0000Z-060915T0300Z/
WASATCH MOUNTAINS NORTH OF I80-
1214 PM MDT THU SEP 14 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME 
NORTHERN UTAH MOUNTAINS.  THIS WARNING INCLUDES FIRE WEATHER ZONE 426...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

BREEZY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 25
TO 35 MPH WILL CONTINUE THIS AFTERNOON AND EVENING AHEAD OF AN
APPROACHING COLD FRONT. THESE WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES BELOW 15 PERCENT TO PRODUCE HAZARDOUS FIRE WEATHER
CONDITIONS.

ALTHOUGH BREEZY CONDITIONS WILL PERSIST THROUGH THE EVENING
HOURS...INCREASING HUMIDITIES AND SCATTERED WETTING RAINS WILL
MODERATE THE FIRE WEATHER THREAT THIS EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
000 
WWUS85 KSLC 142213
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
413 PM MDT THU SEP 14 2006

UTZ420-423-434-150300-
/O.CON.KSLC.FW.W.0048.000000T0000Z-060915T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WEST CENTRAL DESERTS AND MOUNTAINS-
413 PM MDT THU SEP 14 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL 
AND NORTHWEST UTAH.  THIS WARNING INCLUDES FIRE WEATHER ZONES 
420...423 AND 434...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

BREEZY SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL
CONTINUE THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. THESE
WINDS WILL COMBINE WITH RELATIVE HUMIDITIES AROUND 15 PERCENT TO
PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS.

THE HAZARDOUS FIRE WEATHER CONDITIONS WILL DIMINISH THROUGH THE
EVENING AS THE WINDS DECREASE AND NUMEROUS SHOWERS IN THE AREA
BRING RELATIVE HUMIDITIES UP.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ426-150300-
/O.CON.KSLC.FW.W.0048.000000T0000Z-060915T0300Z/
WASATCH MOUNTAINS NORTH OF I80-
413 PM MDT THU SEP 14 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME 
NORTHERN UTAH MOUNTAINS.  THIS WARNING INCLUDES FIRE WEATHER ZONE 426...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

BREEZY SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL
CONTINUE THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. THESE
WINDS WILL COMBINE WITH RELATIVE HUMIDITIES AROUND 15 PERCENT TO
PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS.

THE HAZARDOUS FIRE WEATHER CONDITIONS WILL DIMINISH THROUGH THE
EVENING AS THE WINDS DECREASE AND NUMEROUS SHOWERS IN THE AREA
BRING RELATIVE HUMIDITIES UP.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
000 
WWUS85 KSLC 150020
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
620 PM MDT THU SEP 14 2006

UTZ420-423-426-434-150130-
/O.CAN.KSLC.FW.W.0048.000000T0000Z-060915T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WASATCH MOUNTAINS NORTH OF I80-
WEST CENTRAL DESERTS AND MOUNTAINS-
620 PM MDT THU SEP 14 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
RED FLAG WARNING...WHICH WAS IN EFFECT FOR MUCH OF NORTHERN AND
WEST CENTRAL UTAH. WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ACROSS NORTHERN AND CENTRAL UTAH. THESE STORMS ARE
PRODUCING WETTING RAINS...AND HAVE RESULTED IN RELATIVE HUMIDITIES
RISING ABOVE 30 PERCENT AT MOST LOCATIONS. 


$$

SEAMAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 13, 9:15 PM MDT, 7 hours 1 minute earlier.

Area forecast discussion, Sep 13, 9:15 PM MDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
915 PM MDT WED SEP 13 2006

.SYNOPSIS...FLAT RIDGE OVER THE AREA INTO EARLY THURSDAY WILL BE
REPLACED BY A COLD TROUGH FRIDAY INTO SATURDAY. A RIDGE WILL
GRADUALLY BUILD INTO THE REGION SUNDAY INTO MONDAY.

&&

.DISCUSSION...DEFORMATION ZONE HAS DEVELOPED OVER WEST CENTRAL UTAH
BETWEEN THE INCOMING TROUGH AND WEAK CIRCULATION OVER CENTRAL
ARIZONA. DUE TO LACK OF DEEP MOISTURE IN THIS REGION THE THREAT OF A
FEW HIGH BASE SHOWERS AND POSSIBLE ISOLATED THUNDERSTORMS SHOULD
DIMINISH BY MIDNIGHT AS THE THETA E RIDGE WEAKENS IN THIS LOCATION.
FARTHER SOUTHEAST DEEPER MOISTURE IS MOVING INTO SOUTH CENTRAL UTAH.
THE GFS SHOWS THAT THE THETA-E RIDGE STRENGTHENS IN THIS REGION
OVERNIGHT. HAVE INCREASED POPS OVER THE SOUTHERN PORTIONS OF THE CWA
AFTER MIDNIGHT. ALSO SATELLITE SHOWING A FEW CIRCULATIONS IN THE
WATER VAPOR OFF THE SOUTH CENTRAL CALIFORNIA COAST WHICH THE GFS
CONSOLIDATES INTO A COUPLE OF SHARP VORTICES ALONG THE CA/NV BORDER
BY 12Z WHICH LOOKS SUSPICIOUS AND THEN ARE CARRIED NORTHEAST INTO
UTAH THURSDAY AFTERNOON. WHILE THESE INDIVIDUAL VORTICES MAY
DEVELOP THERE IS A BETTER CHANCE THAT AN AREA OF DEFORMATION WILL
DEVELOP OVER SOUTHERN UTAH BETWEEN THE MAIN CIRCULATION AND THE
EXITING ONE THAT IS CURRENTLY OVER ARIZONA. THIS SHOULD BRING A
CHANCE OF SHOWERS THERE THURSDAY MORNING.

GFS SEEMS TO BE IN MUCH BETTER AGREEMENT WITH THE SATELLITE IN THE
PACIFIC NORTHWEST THAN THE NAM. STRONG RIDGING OCCURRING BETWEEN 140
AND 150 WEST IS ALLOWING THE TROUGH TO DIG OFF THE PACIFIC NORTHWEST
COAST. THE 00Z NAM PLACES THIS TROUGH AXIS OVER CENTRAL WASHINGTON
BY 06Z. THE GFS IS A LITTLE FARTHER WEST AND PREFERRED. CURRENT
PACKAGE IS BASED ON A MIX OF THE TWO MODELS BUT THE TREND OF THE GFS
MAY BE THE WAY TO GO. MIDNIGHT SHIFT WILL NEED TO ADDRESS THIS.

&&

.AVIATION...NO WEATHER CONCERNS TONIGHT. HOWEVER SOUTH WINDS WILL
SET IN SHORTLY AFTER 9 PM LST AND GRADUALLY INCREASE TONIGHT THROUGH
THURSDAY AFTERNOON. HIGH BASE RAIN SHOWERS MAY INDUCE WIND GUSTS
OVER 30 MPH LATE FRIDAY AFTERNOON.

&&

.FIRE WEATHER...WINDS AND LOW HUMIDITIES THE PROBLEM FOR THURSDAY. A
STRONG COLD FRONT WILL BEGIN TO WORK EAST ACROSS NEVADA THURSDAY...
LEADING TO A MARKED INCREASE IN SOUTH WINDS FOR THE WRN VALLEYS.
HUMIDITIES ARE ALREADY LOW AND AT BEST WILL REMAIN THAT WAY
THURSDAY. CURRENT FIRE WEATHER WATCH LOOKS GOOD FOR NOW.

THE FRONT IS SCHEDULED TO PUSH SE ACROSS UTAH LATE THURSDAY
NIGHT/FRIDAY. STRONG WINDS STILL AN ISSUE AHEAD OF AND NEAR THE
FRONT. HUMIDITIES WILL COME UP ALONG AND BEHIND THE FRONT DUE TO
COOLER TEMPS/PRECIP ACROSS NRN/CNTRL UTAH. SRN UTAH MAY STILL SEE
HAZARDOUS FIRE WEATHER CONDITIONS AHEAD OF THE FRONT ON FRIDAY.
MUCH COLDER TEMPS STATEWIDE FOR THE WEEKEND.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FOR THURSDAY MORNING THROUGH EVENING FOR
     FIRE WEATHER ZONES 420-423-434-435-437-439 IN WESTERN UTAH.
WY...NONE.

&&

STRUTHWOLF
Hazardous weather outlook, Sep 13, 3:37 PM MDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
337 PM MDT WED SEP 13 2006

UTZ001>021-WYZ021-141300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
337 PM MDT WED SEP 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH
AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST UTAH THIS
EVENING. ELSEWHERE...MOSTLY CLEAR SKIES EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WINDS WILL INCREASE ACROSS MUCH OF THE STATE ON THURSDAY...WITH
CRITICAL FIRE WEATHER CONDITIONS POSSIBLE. A PUSH OF COOLER AIR
IS EXPECTED TO ENTER NORTHWEST UTAH ON THURSDAY EVENING WHICH COULD
TRIGGER THUNDERSTORMS ACROSS NORTHWEST UTAH.

EVEN COLDER AIR WILL MOVE IN FRIDAY AND LAST INTO THE WEEKEND.
VALLEY RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS ARE EXPECTED. WINDS
WILL BE QUITE STRONG SOUTH OF THE FRONT ON FRIDAY ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 2:39 PM MDTSevere Thunderstorm WarningSLCSalt Lake, Utah39 min

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.